Thunderstorm Wind, Clarke
- When
- July 19, 4:00 PM CST
- Where
- Clarke County, Quitman
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.050, -88.733
A few trees were blown down in the city.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 19, 2:37 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 337 PM CDT FRI JUL 19 2002 FORECAST CONCERNS THIS PACKAGE... RAIN CHANCES FOR THE WEEKEND WELL...WATER VAPOR LOOPS AND HAND-CRANKED ANALYSES CONTINUED TO SHOW A SHORTWAVE FROM THE OHIO VALLEY INTO NORTHEAST TEXAS THIS MORNING. WITH THIS LOW HAVING SAGGED A LITTLE SOUTHEAST SINCE YESTERDAY...IT HAS FILLED AND NO LONGER EXHIBITS A CLOSED CIRCULATION. RIDGING CONTINUED TO HOLD STRONG CLOSER TO THE CENTRAL GULF COAST...WITH A VERY WEAK UPPER FLOW NOTED. SLIGHTLY COLDER TEMPERATURES AT 500 MB THIS MORNING HAVE SERVED TO STEEPEN MID-TROPOSPHERIC LAPSE RATES FOR THE AFTERNOON. MODIFIED MORNING SOUNDINGS SHOW FORECAST LIFTED INDICES AROUND -10...AND CAPES AROUND 4000 JOULES/KG FOR MUCH OF THE AREA THIS AFTERNOON. EXPECT THE POSSIBILITY OF SOME STRONG STORMS THIS AFTERNOON AND EVENING GIVEN THE APPROACH OF THIS SHORTWAVE. IN ADDITION...GIVEN PRECIPITABLE WATER VALUES ARE APPROACHING 2 INCHES...SOME OF THE STORMS COULD YIELD SOME LOCALLY HEAVY RAINFALL. IN SHORT...FIRST PERIOD OF THE FORECAST WILL BE GREATLY BASED UPON ONGOING RADAR TRENDS...BUT I EXPECT ANY CONVECTION TO SHOW A WANING TREND AFTER SUNSET AS MOST OF THE ENERGY ASSOCIATED WITH THE SHORTWAVE MOVES ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA. ANOTHER SHORTWAVE SHOULD MOVE INTO OUR AREA SATURDAY...WITH LOBES OF VORTICITY CONTINUING TO ROTATE AROUND THE BASE OF THE TROUGH. WITH PRECIPITABLE WATER VALUES REMAINING CLOSE TO 2 INCHES...ID EXPECT CONVECTION TO BE ENHANCED BY THIS FEATURE...ESPECIALLY ACROSS OUR NORTHERN COUNTIES. SEEING THIS...I PLAN ON HAVING THE HIGHER RAIN CHANCES NORTH FOR SATURDAY. ALL THATS LEFT OF THE SHORTWAVE BY SUNDAY IS A WEAK SHEAR AXIS. THAT MAY ALL IT TAKES TO START CONVECTION...ESPECIALLY GIVEN THE TIME OF YEAR. WITH PRECIPITABLE WATERS REMAINING NEAR 2 INCHES SUNDAY...I PLAN ON KEEPING RAIN CHANCES IN MID CHANCE TERRITORY ACROSS MOST AREAS. THE CENTER OF THE RIDGE SHOULD BEGIN NUDGING ITS WAY WESTWARD LATE SUNDAY. BY MONDAY...WE SHOULD BE BE BACK IN THE ROUTINE OF TYPICAL AFTERNOON AND EVENING SHOWERS AND STORMS. FOR THE REST OF NEXT WEEK...THE GFS AND CANADIAN MODELS ARE TRENDING AMAZINGLY CLOSE TO EACH OTHER. ALL-IN-ALL...IT LOOKS LIKE THE END RESULT IS FAIRLY SIMILAR TO YESTERDAYS...ALTHOUGH THE REASONING MAY BE A LITTLE DIFFERENT. A SURFACE BOUNDARY IS FORECAST TO DIVE SOUTH AND REACH AREAS FROM THE CUMBERLAND PLATEAU TO NORTHERN OKLAHOMA BY WEDNESDAY BEFORE SLOWING DOWN. ALTHOUGH IT LOOKS LIKE MOST OF THE PRECIPITATION WITH THIS SYSTEM SHOULD BE EAST OF THE FORECAST AREA...WEAK SHORTWAVES ARE FORECAST TO MOVE WEST TO EAST IN A NEARLY ZONAL FLOW ACROSS AT LEAST THE NORTHERN PART OF THE FORECAST AREA. WITH A BROAD SOUTHWEST TO WEST FLOW CONTINUING...THESE TWO FEATURES SHOULD GIVE US AT LEAST A CLIMATOLOGICAL CHANCE OF SHOWERS AND THUNDERSTORMS. THE EASTERLY WAVE (MENTIONED IN YESTERDAY AFTERNOONS DISCUSSION) NO LONGER APPEARS IN THE MEDIUM-RANGE MODELS. SO FOR THE TIME BEING... I WONT WORRY TOO MUCH ABOUT IT. PRELIMINARY NUMBERS FOLLOW BELOW. FCSTID = 10 JAN 74 95 74 94 / 30 30 20 20 MEI 73 95 73 94 / 30 30 30 30 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS ...UPDATED TO INCLUDE PRELIM NUMBERS...
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT FRI JUL 19 2002 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW STORMS OVER NORTH AND EAST CENTRAL MISSISSIPPI MAY REACH SEVERE LIMITS AND PRODUCE GUSTY WINDS OF UP TO 60 MPH. SEVERE WEATHER WILL BE ISOLATED IN NATURE AND WILL GENERALLY OCCUR NORTH OF A LINE FROM GREENVILLE TO CARTHAGE TO MERIDIAN...MISSISSIPPI. AFTERNOON HEATING WILL PRODUCE CONVECTION TODAY BUT WEAK UPPER RIDGING WILL CONTINUE WITH RELATIVELY SHALLOW MOISTURE. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE OVER NORTH AND EAST CENTRAL MISSISSIPPI WHERE THE ATMOSPHERE IS MOST UNSTABLE. THE CHANCE OF THUNDERSTORMS WILL DIMINISH AFTER SUNSET AND MOST ACTIVITY WILL END BY 10 PM. ...SEASONAL THREATS... THE HEAT INDEX WILL REACH THE 105 TO 110 DEGREE MARK AT MANY LOCATIONS TODAY. AFTERNOON TEMPERATURES WILL REACH THE MID 90S OVER PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES AROUND 105 DEGREES AFTER 2 PM TODAY. HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE...ESPECIALLY OVER EAST CENTRAL AND SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF LIQUIDS AND AVOID OVER-EXERTION DURING THE AFTERNOON HOURS. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS WILL NOT BE NECESSARY TODAY OR TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI JUL 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM 1SW STARKVILLE MS WIND DAMAGE
07/19/02 OKTIBBEHA TREES DOWN ON HIGHWAY
82...REPORTED BY
OKTIBBEHA EOC
0415 PM 2W DREW MS 1.00 INCH HAIL
07/19/02 SUNFLOWER REPORTED BY BOLIVAR
COUNTY SO UNIT THROUGH
BOLIVAR EOCThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in the city.
A few trees were blown down on Norman Road, resulting in blocked traffic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308062, 5308063.